Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 3:58 PM CDT for Orange County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 6, 2013, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 6, 3:52 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT THU JUN 6 2013 .SYNOPSIS...A COLD FRONT IS MOVING INTO OUR FORECAST AREA FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED OVER OUR WESTERN ZONES THIS AFTERNOON IN RESPONSE TO A RIGHT REAR QUADRANT OR ENTRANCE REGION OF A SUBTROPICAL JET STREAK. A SEVERE TSTM WATCH IS IN EFFECT UNTIL 10 PM FOR SOUTHEAST TEXAS. THIS FRONT WILL CONTINUE TO WEAKEN AS IT MOVES THROUGH THE AREA TONIGHT. A SUPPORTING UPPER LEVEL TROF WILL PASS THE EASTERN ZONES BEFORE SUNRISE. MOISTURE AND INSTABILITY WILL REMAIN WITH DECENT UPPER LEVEL DIVERGENCE INTO FRIDAY MORNING SO RAIN WILL BE SLOW TO END FROM THE WEST. && .SHORT TERM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE OVER CEN LA EXTENDING INTO THE ACADIANA AREA TNITE WITH THE AFOREMENTIONED MOISTURE AND LIFT. THETA RIDGING AND SHORTWAVE ENERGY WILL ADD TO OUR CHANCES AS WELL. && .LONG TERM...A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY AS THE UPPER TROF HANGS OVER THE AREA. EVENTUALLY EARLY NEXT WEEK WILL SEE SOME UPPER LEVEL RIDGING FROM THE WEST COMBINING WITH A REESTABLISHING BERMUDA RIDGE AT THE SURFAC TO GIVE US A DRY UPCOMING WORK WEEK. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 86 69 86 76 / 50 20 10 20 10 KBPT 74 87 70 89 75 / 40 20 10 10 10 KAEX 68 88 67 90 69 / 60 20 10 10 10 KLFT 69 89 68 90 73 / 50 30 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...SVR TSTM WATCH 284 UNTIL 10 PM. GM...NONE. &&
Hazardous weather outlook, Jun 6, 3:09 AM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 309 AM CDT THU JUN 6 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-070815- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 309 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 6, 1:35 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL JENNINGS 30.22N 92.66W
06/06/2013 E0.25 INCH JEFFERSON DAVIS LA PUBLIC
&&
MOGGEDSpecial weather statement, Jun 6, 1:42 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 142 PM CDT THU JUN 6 2013 TXZ180-201-259-061930- HARDIN TX-NORTHERN JASPER TX-TYLER TX- 142 PM CDT THU JUN 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER COUNTIES UNTIL 230 PM CDT... AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A PAIR OF STRONG THUNDERSTORMS NEAR COLMESNEIL...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... TOWN BLUFF BY 215 PM... TOWN BLUFF AND SPURGER BY 220 PM... FRED BY 225 PM... MAGNOLIA SPRINGS...MT. UNION AND JASPER BY 230 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3092 9392 3052 9408 3082 9461 3097 9445 25
Special weather statement, Jun 6, 1:47 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 147 PM CDT THU JUN 6 2013 LAZ033-042>045-052>055-061945- ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA- UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA- ST. MARY LA- 147 PM CDT THU JUN 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE... ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 245 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 FROM NEAR LAFAYETTE TO JENNINGS...MOVING SOUTH AT 20 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... BROUSSARD...MAURICE AND WRIGHT BY 155 PM... YOUNGSVILLE AND KAPLAN BY 205 PM... MEAUX BY 210 PM... CADE AND ST. MARTINVILLE BY 215 PM... COTEAU AND ABBEVILLE BY 225 PM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 2979 9136 2985 9258 3040 9260 3032 9193
Local storm report, Jun 6, 3:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST BUNA 30.44N 93.96W
06/06/2013 E60.00 MPH JASPER TX PUBLIC
REPORT FROM BUNA SAWMILL.
0318 PM HAIL BUNA 30.44N 93.96W
06/06/2013 E0.75 INCH JASPER TX PUBLIC
REPORT FROM BUNA SAWMILL.
&&
MOGGEDLocal storm report, Jun 6, 3:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL BUNA 30.44N 93.96W
06/06/2013 E0.50 INCH JASPER TX LAW ENFORCEMENT
&&
MOGGEDLocal storm report, Jun 6, 3:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM MARINE TSTM WIND 4 SE INTRACOASTAL CITY 29.74N 92.11W
06/06/2013 E40 MPH VERMILION LA CO-OP OBSERVER
REPORT FROM LELAND BOWMAN LOCK AND DAM.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:50 AM CDT | Areal Flood Advisory | LCH | Rapides | 115 min |
| Jun 6, 2:04 AM CDT | Special Weather Statement | LCH | Rapides | 56 min |
| Jun 6, 2:07 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 53 min |
| Jun 6, 3:07 AM CDT | Special Weather Statement | LCH | Rapides | 53 min |
| Jun 6, 8:01 AM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Jun 6, 12:41 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 34 min |
| Jun 6, 1:05 PM CDT | Special Weather Statement | LCH | Lafayette | 25 min |
| Jun 6, 1:14 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Jefferson Davis | 31 min |
| Jun 6, 1:47 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 58 min |
| Jun 6, 2:59 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 46 min |
| Jun 6, 3:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 6, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 50 min |
| Jun 6, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 54 min |
| Jun 6, 6:32 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| Jun 6, 6:56 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 6, 1:42 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 48 min |
| Jun 6, 2:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 37 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 35 min |
| Jun 6, 4:02 PM CDT | Areal Flood Advisory | LCH | Orange | 88 min |
| Jun 6, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 80 min |
| Jun 6, 5:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 63 min |
| Jun 6, 6:10 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.